MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CRS FEMORAL RT SZ 8 CEM; KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE CRS FEMORAL RT SZ 8 CEM; KNEE FEMORAL
Model Number 1504-40-208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent revision tkr on (b)(6) 2019, where an attune revision system was utilized.The system being revised was a biomet vanguard revision knee (rev 360) which had been utilized due to the failure of the patients primary knee.This zimmer biomet vanguard knee had failed as a result of loosening.The attune revision was therefore the second revision.Patient has presented with ongoing pain following the attune revision.X rays indicate more obvious loosening around the bone cement/ bone interface on the underside of the tibia.The tibia appears to have moved/ subsided on the medial side with the long 160mm canal filling stem (long stem was required to bypass the original stem) abutting the lateral cortex which shows signs of remodeling.Both the femoral and the tibia components show a shadow line around the canal filling stems as well as a round the tibial sleeve.(surgeon is unsure of what this line is indicating).At the time of the attune revision, a number of tissue samples were taken and none have grown bacteria.On opening the knee both the tibial component and the femoral component appeared well fixed with no obvious signs of loosening.The femur was removed (which took extensive work) and along with the tibia (also fairly difficult to remove).On the tibial side, the component was removed with the cement attached to the component (with the cement failing at the cement bone interface - palacos copal had been used to cement in the attune revision).The patella was also removed.There were no obvious signs of infection (with a preliminary urinary dipstick indicating a negative result for white blood cells).A frozen section was performed and although some white blood cells were present there was no gross infection.The surgeon elected to utilize a primary attune femur with a poly bearing loosely cemented in as a temporary spacer in the hope of clearing any infection.The temp spacer will be removed at a later stage and the surgeon has indicated he would most likely utilize a silver coated revision system.Reason for revisions is due loosening and low grade infection is believed to be the cause.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Reviewing the x-rays on the photos provided, no evidence have been found of loosing or movement of the device.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
1.Please confirm presence of infection? bacteria have been grown from the samples taken at the time of removing the attune revision , indicating an infection.2.Was loosening due to infection? yes.3.It was indicated in the event description that '' the tibia appears to have moved/ subsided on the medial side with the long 160mm canal filling stem (long stem was required to bypass the original stem) abutting the lateral cortex which shows signs of remodeling.'' please clarify, did the tibia subside? yes it did.Moving into varus with the distal tip abbutting the distal lateral cortex.4.Can you please advise who the manufacturer of the patella was.I would guess it was a zimmer biomet patella.

Brand Name
ATTUNE CRS FEMORAL RT SZ 8 CEM
Common Device Name
KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12780595
Report Number1818910-2021-24688
Device Sequence Number20271050
Product Code JWH
UDI-Device Identifier10603295042310
UDI-Public10603295042310
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1504-40-208
Device Catalogue Number150440208
Device Lot NumberHK4752
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CRS FEMORAL RT SZ 8 CEM; ATTUNE CRS RP INSRT SZ 8 6MM; ATUN PRESSFIT STR STEM10X160MM; ATUN PRESSFIT STR STEM18X110MM; ATUN TIB SLV M/L 53MM FULL POR; ATUNE REV RP TIB BASE SZ 7 CEM; COPAL G+V BONE; ZIMMER BIOMET PATELLA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale